Vermont, 2016Damaging Wind in Vermont, June 21, 2016
June 21, 2016 · NWS ALY · 1 event in 1 county or zone
A strong upper level disturbance and surface cold front was located over the Great Lakes during the day on Monday, June 20th. With a warm and humid air mass in place, thunderstorms developed during the evening hours ahead of the storm system over Lake Ontario and southern Canada and moved across eastern New York for the late evening hours into the early morning hours on Tuesday, June 21st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance and surface cold front was located over the Great Lakes during the day on Monday, June 20th. With a warm and humid air mass in place, thunderstorms developed during the evening hours ahead of the storm system over Lake Ontario and southern Canada and moved across eastern New York for the late evening hours into the early morning hours on Tuesday, June 21st. Despite being the overnight hours, these thunderstorms were able to maintain themselves due to very strong winds aloft.
During the overnight hours, thunderstorms produced strong winds over southern Vermont. A wind gust was measured to 61 MPH in Bennington and power outages were reported throughout the region.
The threat for thunderstorms ended around daybreak when the cold front moved across the region from west to east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 21, 12:28 AM EST, 32 minutes earlier.
Area forecast discussion, Jun 21, 12:28 AM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Albany NY
128 AM EDT TUE JUN 21 2016
.SYNOPSIS...
A cold front will move across eastern New York and western New
England tonight with scattered showers and thunderstorms. Cooler
and drier air will move back into the region for Tuesday with
seasonable temperatures. An upper level disturbance will bring some
isolated to scattered showers Tuesday night into Wednesday mainly
from the Capital Region and Mohawk Valley north and west.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1225 AM EDT...Severe Thunderstorm Watch 277 is no longer in
effect for the Albany County Warning area, but an isolated threat
for strong to severe t-storms remains over the next hour or two.
Line of strong to severe t-storms continues to move east across
the western and central Adirondacks. Additional t-storms remain
upstream of the region over central NY as well. Although limited
instability is available, strong westerly flow aloft and dewpoints
in the low to mid 60s have helped fuel these storms well past
sunset and kept a localized threat for gusty winds.
With the loss of daytime heating, temps will continue to slowly
fall and this will help decrease the amount of surface-based
instability and lower the threat for strong winds aloft to reach
the surface, as these storms continue to travel eastward across
the area. This is shown in the model reflectivity guidance from
the 03z 3km hrrr guidance and 00z 4km NAM as well.
Showers and thunderstorms look to reach the Lake George-Saratoga
Region and Mohawk Valley areas between now and 06z. Storms (or
what remains of them), will also be making its way towards the
eastern Catskills, Capital Region and mid Hudson Valley between
06z-08z and into western New England by 07z-10z. Showers/t-storms
won't last very long at any one particular location, but a brief
bursts of heavy rainfall and cloud-to-ground lightning will
accompany any t-storm.
The surface cold front should be crossing the area towards
daybreak, ending the threat for showers and thunderstorms. Winds
will switch to the west behind this boundary and sfc dewpoints
will start to rapidly fall off as well.
Lows tonight will be close to wet bulb readings where the showers
occur with the weakening/diminishing and broken line of
convection. They will range from the mid 50s over the southern
Dacks to the lower to mid 60s over the Capital Region...mid-Hudson
Valley and NW CT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
Tomorrow...Strong subsidence in the wake of the prefrontal sfc
trough and cold front will occur...as all the showers and isold
thunderstorms move south and east of the mid-Hudson Valley...and
NW CT btwn 6-8 am. The skies will become partly to mostly sunny
with the winds shifting to the west to northwest at 10-20
mph...and the humidities will lower quite a bit. Highs will trend
closer to seasonal early summer readings with mid 70s to lower 80s
in the valleys...and mid 60s to mid 70s over the hills and mtns.
Tue night...The forecast area remains under the influence of
cyclonic flow with a upper trough over ERN Canada and the
Northeast. A short-wave will move across the eastern Great Lakes
and into northern NY between 06Z-12Z according to the
GFS/ECMWF/NAM and focus some isolated to scattered
showers...especially from the I-90 corridor northward. Low-level
cold advection will still be ongoing with H850 temps falling to
+6C to +10C. A sfc wave will also form near the old front boundary
south of the region...and will spread some clouds northward from
NJ and Long Island. Lows will be in the mid 40s to mid 50s.
Wednesday...The cold pool to the upper trough will allow for some
instability sprinkles and showers...especially from the Capital
Region north and west to form. They will be most prevalent over
the higher terrain. Sun will mix with clouds...and it will be a
tad cooler than normal. Highs in the 60s to lower 70s are likely
over the mtns...and mid 70s to around 80F in the valleys. It will
be breezy with west to northwest winds of 10-20 mph.
Wed night...A lot of uncertainty continues between the NAM/GFS
and the Canadian GGEM/ECMWF in terms the timing of cyclone or MCS
approaching from the lower Great Lakes Region. We increased the
pops to low chc south of the Capital Region for some over running
light rain showers or stratiform light rain. If the NAM/GFS is
right it will be a soaking rainfall THU late morning into the
afternoon. The environment looks stable at this time...unless the
wave or MCS tracks north. Lows once again will be in the upper 40s
to mid 50s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
The main forecast challenge during the long term period is
uncertainty regarding the track of a fast-moving low pressure system
approaching from the Midwest and Great Lakes on Thursday. With zonal
W-NW flow aloft, models are having a difficult time resolving this
feature as the main energy with this developing system is still off
the Pacific NW coast at this time. Some model guidance has trended
northward with the track, including the GFS which brings significant
qpf to the region. However, the ECMWF is farther south with only
light qpf across parts of the region, while the CMC is mainly dry
with a track well south across the mid Atlantic states. GEFS
ensemble plumes for ALB showing considerable spread, with some dry
members and some members indicating over a half inch of rain. Taking
a blended approach at this time, and will mention likely pops for
areas south of the Capital District, with chance to slight chance
values farther north. Will only mention a slight chance of thunder
since most sources of guidance show the low center passing by to our
south, which would result in a more stable air mass for our area.
Temps look to be on the cool side due to at least some added cloud
cover.
Much better clarity in the forecast from Thursday night into the
upcoming weekend in the wake of Thursday's system, as all sources of
guidance indicating the storm will track away from the region and
out to sea Thursday night. High pressure is then forecast to build
in from the west and take residence across the region through the
weekend. Temperatures will start out near normal on Friday, then
warm back to above normal levels during the weekend as the surface
high moves off the coast and a very warm and more humid return
southerly flow develops.
A cold front looks to approach around the next Monday time frame,
bringing the next chance of showers and thunderstorms. However, dry
weather is expected from Thursday night through Sunday.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A scattered to broken line of convection continues to track
eastward as we will continue to place showers/t-storms with MVFR
conditions mainly into TEMPO groups for the next few hours. Per
extrapolation of the time of this convection, expect most of this
activity to slide east-southeast by 11Z.
As the front clears the terminals, VFR conditions are in the
forecast for the daylight hours on Tuesday.
Winds will shift toward the westerly direction with an increase in
momentum to around 10kts Tuesday morning.
Outlook...
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Low Operational Impact. Breezy Slight Chance of SHRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA.
Thursday Night to Saturday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A cold front will move across eastern New York and western New
England tonight with scattered showers and thunderstorms. Cooler
and drier air will move back into the region for Tuesday with
seasonable temperatures. An upper level disturbance will bring some
isolated to scattered showers Tuesday night into Wednesday mainly
from the Capital Region and Mohawk Valley north and west.
The RH will increase to 75 to 100 percent tonight...then lower to
30 to 50 percent Tuesday...then increase to 75 to 100 percent
Wednesday morning.
South to southwest winds of 10 to 15 mph tonight will shift to
the west at 10 to 20 mph with a few higher gusts possible Tuesday
and Wednesday.
&&
.HYDROLOGY...
No widespread hydrologic issues are anticipated over the next five
days.
An approaching cold front will bring some showers and
thunderstorms to the region tonight. Rainfall amounts will vary
depending on the exact movement of showers and thunderstorms, but
localized rainfall totals in excess of one half inch are possible
especially north and west of the Capital Region. This rainfall
may cause some localized sharp rises on small streams and creeks,
as well as ponding on roadways and other urban areas, but flooding
is not expected to occur.
Dry weather will return for Tuesday into early Tuesday night. A
few additional passing light rain showers are possible for late
Tuesday night into Wednesday especially north of the Mohawk valley
and Capital Region, but this will have little if any hydrologic
impact. Some more showers or a steady rain are possible late WEd
night into Thursday, mainly for southern areas. Dry weather will
return again on Friday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Wasula
NEAR TERM...Frugis/OKeefe/Wasula
SHORT TERM...Wasula
LONG TERM...JPV
AVIATION...BGM/OKeefe
FIRE WEATHER...Frugis/Wasula
HYDROLOGY...Frugis/Wasula
Hazardous weather outlook, Jun 20, 11:07 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1207 AM EDT TUE JUN 21 2016
NYZ032-033-038>040-082-211100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
1207 AM EDT TUE JUN 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
THE WESTERN AND CENTRAL MOHAWK VALLEY.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY OVER THE NEXT FEW HOURS. THERE REMAINS A
LOW PROBABILITY OF A STORM BEING SEVERE WITH DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE.
CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1207 AM EDT TUE JUN 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT....AND ALL
OF EAST CENTRAL NEW YORK EXCEPT FOR THE WESTERN AND CENTRAL MOHAWK
VALLEY AND THE WESTERN ADIRONDACKS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. ALTHOUGH WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...GUSTY WINDS CANNOT BE
RULED OUT WITH ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 11:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1242 AM EDT TUE JUN 21 2016
NYZ038>040-082-210515-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SOUTHERN HERKIMER-
1242 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND FULTON
COUNTIES...
AT 1241 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST.
JOHNSVILLE...OR 10 MILES EAST OF LITTLE FALLS...MOVING EAST AT 60
MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...ST. JOHNSVILLE...
EPHRATAH...BROADALBIN...HAGAMAN...MAYFIELD...STRATFORD...
FORT JOHNSON...CAROGA LAKE...TRIBES HILL...CRANBERRY CREEK...
CAROGA LAKE PUBLIC CAMPGROUND...PERTH...OPPENHEIM...BERKSHIRE...
FULTONVILLE AND BLEECKER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4299 7477 4322 7474 4317 7414 4290 7413
TIME...MOT...LOC 0441Z 276DEG 51KT 4307 7466
JPV/OKEEFE
Special weather statement, Jun 20, 11:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1256 AM EDT TUE JUN 21 2016
NYZ033-039>042-049-050-082-083-210545-
NORTHERN WARREN-NORTHERN FULTON-NORTHERN
SARATOGA-MONTGOMERY-SOUTHEAST WARREN-SOUTHERN FULTON-SOUTHERN
SARATOGA-EASTERN SCHENECTADY-HAMILTON-
1256 AM EDT TUE JUN 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONTGOMERY...SOUTHEASTERN HAMILTON...SARATOGA...EASTERN FULTON AND
SOUTHERN WARREN COUNTIES...
AT 1255 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO JOHNSTOWN.
MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...GLENS FALLS...
JOHNSTOWN...LAKE GEORGE VILLAGE...MILTON...BALLSTON SPA...CORINTH...
BROADALBIN...HAGAMAN...EDINBURG...NORTHVILLE...MAYFIELD...WELLS...
ROUND LAKE...FORT JOHNSON...GALWAY...
COUNTRY KNOLLS AND GLENS FALLS NORTH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER 12-13...NEAR MILE
MARKER 13...AND BETWEEN MILE MARKERS 14 AND 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE PONDING OF WATER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4339 7439 4344 7362 4340 7361 4290 7378
4300 7452
TIME...MOT...LOC 0455Z 270DEG 39KT 4333 7430 4301 7440
JPV/OKEEFESpecial weather statement, Jun 21, 12:25 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
125 AM EDT TUE JUN 21 2016
NYZ041-050-084-210600-
SOUTHERN WASHINGTON-NORTHERN SARATOGA-SOUTHERN SARATOGA-
125 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA AND
SOUTHERN WASHINGTON COUNTIES...
AT 124 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SARATOGA
SPRINGS...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...SALEM...MILTON...BALLSTON SPA...CAMBRIDGE...
GREENWICH...ROCK CITY FALLS...NORTH BALLSTON SPA...KINGS...GATES...
WILTON...GREENFIELD...NORTHUMBERLAND...EASTON...SCHUYLERVILLE...
VICTORY...FRANCIS CORNERS...SOUTH GALWAY CORNER...
BALLARD CORNERS AND WEST MILTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER 12-13...NEAR MILE
MARKER 13...AND BETWEEN MILE MARKERS 14 AND 16.
LAT...LON 4299 7401 4322 7392 4322 7329 4296 7331
TIME...MOT...LOC 0524Z 272DEG 44KT 4311 7373
JPV/OKEEFE
Local storm report, Jun 21, 12:44 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
144 AM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM TSTM WND DMG 1 NW EAST SCHUYLER 43.06N 75.09W
06/21/2016 HERKIMER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON PARATORE ROAD NEAR STATE ROUTE 5
1226 AM TSTM WND DMG 1 S KAST BRIDGE 43.06N 74.99W
06/21/2016 HERKIMER NY 911 CALL CENTER
TREES AND WIRES DOWN BLOCKING STATE ROUTE 28
1233 AM TSTM WND DMG KELHI CORNERS 43.07N 74.90W
06/21/2016 HERKIMER NY FIRE DEPT/RESCUE
WIRES DOWN AND POWER POLE SNAPPED AT BASE AND LEANING
INTO WIRES
1233 AM TSTM WND DMG 1 NNE LITTLE FALLS 43.05N 74.85W
06/21/2016 HERKIMER NY FIRE DEPT/RESCUE
LARGE BRANCHES DOWNED AND IN ROADWAY
0100 AM HAIL PERTH 43.01N 74.19W
06/21/2016 M1.00 INCH FULTON NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1601908
EVENT NUMBER ALY1601909
EVENT NUMBER ALY1601910
EVENT NUMBER ALY1601911
EVENT NUMBER ALY1601912
FRUGISSpecial weather statement, Jun 21, 12:57 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
157 AM EDT TUE JUN 21 2016
NYZ054-084-VTZ013-014-210630-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
157 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHEASTERN WASHINGTON...CENTRAL BENNINGTON AND NORTHWESTERN WINDHAM
COUNTIES...
AT 157 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SHAFTSBURY...OR NEAR ARLINGTON...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...HOOSICK FALLS...ARLINGTON...MANCHESTER...STRATTON...
SHAFTSBURY...CAMBRIDGE...WEST WARDSBORO...WINDHAM...WHITE CREEK...
NORTH BENNINGTON...DOVER...JAMAICA...SUNDERLAND...WARDSBORO...
WOODFORD...OLD BENNINGTON...SEARSBURG...GLASTENBURY AND SOMERSET.
LAT...LON 4288 7268 4287 7333 4306 7345 4316 7316
4318 7267
TIME...MOT...LOC 0557Z 264DEG 47KT 4300 7320
JPV/OKEEFESpecial weather statement, Jun 21, 1:00 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
200 AM EDT TUE JUN 21 2016
NYZ047-210630-
SCHOHARIE-
200 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHOHARIE COUNTY...
AT 200 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RICHMONDVILLE... OR 8 MILES WEST OF COBLESKILL...MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...MIDDLEBURGH...SUMMIT...SCHOHARIE...RICHMONDVILLE...
CENTRAL BRIDGE...BREAKABEEN...SEWARD...WEST RICHMONDVILLE...
SIDNEY CORNERS...ZEH CORNERS...HOWES CAVE...GREENBUSH...HYNDSVILLE...
BEARDS HOLLOW...HOUSONS CORNERS...PATRIA...DORLOO...
BRAMANVILLE AND CARLISLE CENTER.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4262 7463 4265 7463 4274 7467 4272 7431
4251 7432 4256 7468
TIME...MOT...LOC 0600Z 276DEG 32KT 4266 7465
JPV/OKEEFEThunderstorm Wind, Bennington
- When
- June 21, 1:00 AM EST
- Where
- Bennington County, Bennington
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.880, -73.200
A trained spotter measured a wind gust to 61 MPH in Bennington during a thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Indiana, June 21, 20161 death · $75,000 · 50 kt wind · 4 events
- Tornadoes and Flash Flood in North Dakota, June 21 to 25, 2016$3.3 million · EF1 · 48 events
- Tornadoes and Flash Flood in West Virginia, June 21, 2016$324,000 · EF1 · 18 events
- Flash Flooding and Damaging Winds in Kentucky, June 21, 2016$557,000 · 53 kt wind · 6 events
- Flash Flooding and Hail in Iowa, June 21 to 22, 2016$177,000 · 1 in hail · 26 events
- Flash Flood and Hail in Kentucky, June 21 to 23, 20164 injured · 1.75 in hail · 35 events
- Flash Flood in West Virginia, June 21, 2016$125,000 · 1 event
- Flash Flood and Flood in Massachusetts, June 21, 2016$61,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 21, 20161.75 in hail · 41 events
- Tornado and Damaging Winds in West Virginia, June 21, 2016$61,000 · EF0 · 3 events
- Tornado and Hail in Maryland, June 21, 2016EF0 · 39 events
- Hail and Damaging Winds in Pennsylvania, June 21, 2016$27,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631249.